Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 57, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 3, 2019, 4:23 PM MST for Cochise County, Graham County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 4:23 PM MST (23:23 UTC)
- Expired
- Aug 3, 2019, 5:09 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 71 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WUUS55 KTWC 032323 SVRTWC AZC003-009-040030- /O.NEW.KTWC.SV.W.0057.190803T2323Z-190804T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tucson AZ 423 PM MST Sat Aug 3 2019 The National Weather Service in Tucson has issued a * Severe Thunderstorm Warning for... Southwestern Graham County in southeastern Arizona... Northwestern Cochise County in southeastern Arizona... * Until 530 PM MST. * At 422 PM MST, a severe thunderstorm was located 26 miles west of Willcox, moving north at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Muleshoe Ranch Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3224 11010 3236 11042 3270 11037 3255 11004 TIME...MOT...LOC 2322Z 178DEG 14KT 3239 11025 HAIL...<.75IN WIND...60MPH $$ LEINS
2 follow-up statements
480 WWUS55 KTWC 032342 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 442 PM MST Sat Aug 3 2019 AZC003-009-040030- /O.CON.KTWC.SV.W.0057.000000T0000Z-190804T0030Z/ Graham-Cochise- 442 PM MST Sat Aug 3 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR SOUTHWESTERN GRAHAM AND NORTHWESTERN COCHISE COUNTIES... At 442 PM MST, a severe thunderstorm was located 25 miles northwest of Willcox, moving north at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Muleshoe Ranch Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tucson. && LAT...LON 3234 11037 3267 11030 3255 11004 3224 11010 TIME...MOT...LOC 2342Z 183DEG 11KT 3242 11023 HAIL...<.75IN WIND...60MPH $$ LEINS
262
WWUS55 KTWC 040009 RRA
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
509 PM MST Sat Aug 3 2019
AZC003-009-040019-
/O.CAN.KTWC.SV.W.0057.000000T0000Z-190804T0030Z/
Graham-Cochise-
509 PM MST Sat Aug 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAHAM AND
NORTHWESTERN COCHISE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3234 11037 3267 11030 3255 11004 3224 11010
TIME...MOT...LOC 0004Z 178DEG 14KT 3253 11023
$$
LEINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:40 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 3, 1:40 PM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 140 PM MST Sat Aug 3 2019 .SYNOPSIS...The threat of afternoon and evening isolated to scattered showers and thunderstorms will remain through the weekend into early next week. In addition to these storms, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION...Isolated to scattered showers and thunderstorms were already developing early this afternoon. The air mass remains moist enough to support heavy downpours and strong wet microburst type winds through this evening. Small hail not out of the question too. Otherwise, the pattern remains favorable for daily showers and thunderstorms this weekend. A slight downturn in the areal coverage of thunderstorms may evolve early this coming week as the upper high becomes centered over central and east-central Arizona briefly. However, models hint at an upswing in shower and thunderstorm activity by the end of next week as an inverted upper trough approaches from northern Mexico. Daytime temperatures will remain several degrees above normal through at least Tuesday before moderating some the rest of the week. && .AVIATION...Valid through 05/00Z. Expect isolated to scattered SHRA/TSRA this afternoon and evening mainly from central Pima County eastward with SCT-BKN clouds 8-12k ft, diminishing after sundown. Best chances will be at KOLS and KDUG terminals. Sfc winds generally out of the northwest 8-12 knots this afternoon as well as Sunday afternoon becoming variable less than 10 knots overnight. Expect gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS possible. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures will be several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 3, 1:27 PM MST, 2 hours 56 minutes before
Special Weather Statement National Weather Service Tucson AZ 127 PM MST Sat Aug 3 2019 AZZ508-512-032115- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 127 PM MST Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 215 PM MST... At 127 PM MST, Doppler radar was tracking a strong thunderstorm 19 miles south of Chiricahua National Monument, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rucker Canyon. LAT...LON 3183 10952 3175 10932 3148 10937 3159 10966 TIME...MOT...LOC 2027Z 019DEG 9KT 3173 10946 Carpenter
Special weather statement, Aug 3, 3:12 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tucson AZ
312 PM MST Sat Aug 3 2019
AZZ502-503-515-032300-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
312 PM MST Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
400 PM MST...
At 311 PM MST, Doppler radar was tracking strong thunderstorms 13
miles east of San Miguel, moving east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Arivaca and Sasabe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 11167 3152 11168 3177 11170 3180 11132
3153 11128 3153 11137 3143 11137
TIME...MOT...LOC 2211Z 256DEG 8KT 3169 11157
CarpenterSpecial weather statement, Aug 3, 3:59 PM MST, 24 minutes before
Special Weather Statement National Weather Service Tucson AZ 359 PM MST Sat Aug 3 2019 AZZ507-032345- Upper San Pedro River Valley including Sierra Vista/Benson- 359 PM MST Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM AND NORTHWESTERN COCHISE COUNTIES UNTIL 445 PM MST... At 358 PM MST, Doppler radar was tracking a strong thunderstorm 25 miles northwest of Dragoon, or 25 miles north of Benson, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Muleshoe Ranch Preserve and Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3235 11018 3221 11029 3226 11045 3253 11044 TIME...MOT...LOC 2258Z 132DEG 12KT 3233 11029 LEINS
Special weather statement, Aug 3, 4:21 PM MST, 2 minutes before
Special Weather Statement National Weather Service Tucson AZ 421 PM MST Sat Aug 3 2019 AZZ507-508-513-040000- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 421 PM MST Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 500 PM MST... At 421 PM MST, Doppler radar was tracking a strong thunderstorm near Tombstone moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tombstone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3164 11009 3182 11005 3181 10973 3155 10978 TIME...MOT...LOC 2321Z 280DEG 8KT 3172 10999 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 2, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 2, 6:45 PM MST | Special Weather Statement | TWC | Pima | 60 min |
| Aug 3, 1:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 44 min |
| Aug 3, 1:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 3, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Aug 3, 2:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Aug 3, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 3, 3:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 3, 3:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Aug 3, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 3, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 3, 4:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 3, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 3, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.